Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 127, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2020, 3:42 PM EDT for Jefferson County, Oldham County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2020, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 8, 2020, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:16 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 8, 3:16 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Louisville KY 316 PM EDT Wed Jul 8 2020 .Short Term...(This evening through Thursday) Issued at 249 PM EDT Wed Jul 8 2020 With no real change in the stagnant air mass sitting over our region, we can expect another warm and muggy night tonight. While the majority of the afternoon convection will dwindle with the setting of the sun, remaining instability, numerous left-over boundaries, plenty of moisture, and a possible slight uptick in 850mb winds suggest holding on to a small chance of storms through the night. This is supported by RAP and NAM guidance. Tomorrow we'll once again see scattered afternoon storms in the humid, unstable atmosphere. The strongest instability should be west of I-65, but all areas are fair game for convection. There will be very little shear once again. A cold front will approach from the west late in the day, but its influence should hold off until after the short term. && .Long Term...(Thursday night through Wednesday) Issued at 313 PM EDT Wed Jul 8 2020 The long term is going to see some change in overall flow as an upper trough begins stretching from Iowa southeast towards North Carolina. This will cover the Ohio Valley, but major changes won't be felt at the ground. Highs in the 90s with chances for isolated to scattered thunderstorms remain. On Friday, a quick moving cold front will move through central Kentucky. This feature is extending from a low pressure system over the Great Lakes, but due to the timing of the front, believe chances of thunderstorms will increase from western Kentucky earlier in the day to eastern Kentucky later in the day. Following the front, high pressure will fill in over the area. Believe this will keep things mostly dry on Saturday. Saturday night into Sunday, a shortwave embedded in the northwest flow will strengthen a surface low over northern Indiana and drag a cold front through the Lower Ohio Valley. Expect this to elevate chances for thunderstorms to move across region during the day. Monday, surface high pressure behind the front will help to lower rain chances and precede a surging upper ridge that continues moving eastward for the next couple of days. Currently, it looks like this ridge and high pressure at the surface could hold on through at least the end of next week. This would drive conditions drier and warmer. && .Aviation...(18Z TAF Issuance) Issued at 1251 PM EDT Wed Jul 8 2020 No significant changes in the air mass so no significant changes in the forecast for this TAF package. Another hot and muggy afternoon today with scattered storms. Coverage will be a little better today than yesterday but many locations will still stay dry. Spots that do receive a storm may experience gusty winds and very heavy downpours. Also bear in mind that gusty winds will extend outward from the main cell on radar. Tonight will be muggy and still. Isolated thunderstorms will be possible, similar to last night, but coverage and confidence are too low for anything in the TAFs at this point. Went with persistence for the early morning visibility forecast. Another hot and muggy day tomorrow with scattered afternoon thunderstorm development. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...KDW Aviation...13
Hazardous weather outlook, Jul 8, 3:34 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 334 PM EDT Wed Jul 8 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 334 PM EDT Wed Jul 8 2020 /234 PM CDT Wed Jul 8 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected again this evening, with isolated storms possible overnight. Storms will be capable of frequent lightning, heavy rainfall, and gusty winds. The strongest storms may produce localized flash flooding and isolated instances of damaging wind. A few instances of hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected again Thursday, with a better storm chance Friday as weak low pressure affects the lower Ohio Valley. Another weather system will cause another round of scattered thunderstorms on Sunday. Expect heavy rainfall that could lead to localized flooding, as well as brief strong wind gusts and frequent lightning. Maximum heat indices will reach around 100 for many locations Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters should report any instances of flooding or wind damage to the National Weather Service throughout the week. 13
In the hours before
Special weather statement, Jul 8, 3:08 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
308 PM EDT Wed Jul 8 2020
INZ077-078-081945-
Washington-Scott-
308 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT AND
NORTHEASTERN WASHINGTON COUNTIES...
At 308 PM EDT, a strong thunderstorm was located 10 miles west of
Scottsburg and was nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Scottsburg, Austin, Little York and Leota.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8576 3863 8583 3868 8609 3878 8607
3876 8603 3877 8602 3876 8601 3877 8598
3875 8598 3876 8596 3875 8595 3876 8594
3875 8592 3875 8590 3873 8589 3873 8588
3874 8584 3879 8581
TIME...MOT...LOC 1908Z 197DEG 7KT 3873 8595
DMSpecial weather statement, Jul 8, 3:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
211 PM CDT Wed Jul 8 2020
KYZ070-081930-
Logan-
211 PM CDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN COUNTY...
At 211 PM CDT, a strong thunderstorm was located near Dunmor and was
nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lewisburg, Cooperstown, Insco, Lost City, Agnes, Spa, Jerico,
Edwards, Epleys and Diamond Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3706 8705 3707 8698 3707 8694 3702 8680
3691 8689 3696 8705 3703 8706
TIME...MOT...LOC 1911Z 197DEG 7KT 3701 8696
DMLocal storm report, Jul 8, 3:14 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG TASWELL 38.34N 86.56W
07/08/2020 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
13Local storm report, Jul 8, 3:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 N LEXINGTON 38.06N 84.51W
07/08/2020 FAYETTE KY BROADCAST MEDIA
TREE DOWN ON POWER LINES AND PARKED VEHICLE
ON WHITNEY AVE.
&&
13Special weather statement, Jul 8, 3:24 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
324 PM EDT Wed Jul 8 2020
INZ083-082000-
Dubois-
324 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBOIS COUNTY...
At 324 PM EDT, a strong thunderstorm was located near Jasper, moving
south at 5 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Saint Marks, Huntingburg Airport,
Saint Anthony, Bretzville, Maltersville, Saint Henry and Johnsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3821 8701 3837 8697 3835 8678 3820 8684
3820 8689
TIME...MOT...LOC 1924Z 217DEG 11KT 3830 8693
DMSpecial weather statement, Jul 8, 3:30 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
330 PM EDT Wed Jul 8 2020
INZ089-KYZ024-025-082000-
Perry-Meade-Breckinridge-
330 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...WEST
CENTRAL MEADE AND NORTH CENTRAL BRECKINRIDGE COUNTIES...
At 330 PM EDT/230 PM CDT/, a strong thunderstorm was located 8 miles
west of Brandenburg and nearly stationary.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sirocco, Concordia, Lodale, Mooleyville, Raymond, Frymire, Derby,
Manning Crossing, Payneville and Rhodelia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3806 8657 3809 8646 3805 8631 3803 8622
3802 8621 3795 8624 3793 8640
TIME...MOT...LOC 1930Z 217DEG 11KT 3800 8633
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:16 PM EDT | Special Weather Statement | LMK | Mercer | 14 min |
| Jul 7, 10:31 PM EDT | Special Weather Statement | LMK | Anderson | 29 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | LMK | Washington | 23 min |
| Jul 8, 12:11 AM EDT | Special Weather Statement | LMK | Spencer | 34 min |
| Jul 8, 1:36 PM EDT | Special Weather Statement | LMK | Ohio | 24 min |
| Jul 8, 1:44 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Jul 8, 1:54 PM EDT | Special Weather Statement | LMK | Ohio | 36 min |
| Jul 8, 2:01 PM EDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jul 8, 2:14 PM EDT | Areal Flood Advisory | LMK | Grayson, Ohio | 2 hr |
| Jul 8, 3:11 PM EDT | Special Weather Statement | LMK | Logan | 19 min |
| Jul 8, 3:30 PM EDT | Special Weather Statement | LMK | Meade | 30 min |
| Jul 8, 3:49 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Jul 8, 4:01 PM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 2 hr |
| Jul 8, 4:02 PM EDT | Areal Flood Advisory | LMK | Meade | 118 min |
| Jul 8, 4:12 PM EDT | Special Weather Statement | LMK | Oldham | 33 min |
| Jul 8, 4:16 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Jul 8, 4:40 PM EDT | Special Weather Statement | LMK | Trimble | 35 min |
| Jul 8, 4:42 PM EDT | Areal Flood Advisory | LMK | Trimble | 2 hr |
| Jul 8, 4:52 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Jul 8, 5:21 PM EDT | Special Weather Statement | LMK | Allen | 24 min |
| Jul 8, 5:36 PM EDT | Special Weather Statement | LMK | Green | 24 min |
| Jul 8, 6:09 PM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Larue, Marion, Taylor | 51 min |
| Jul 8, 6:59 PM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Larue, Marion, Metcalfe and 1 more | 61 min |
| Jul 8, 7:32 PM EDT | Special Weather Statement | LMK | Casey | 28 min |
| Jul 8, 12:22 AM EDT | Special Weather Statement | LMK | Floyd | 38 min |
| Jul 8, 12:47 AM EDT | Special Weather Statement | LMK | Washington | 28 min |
| Jul 8, 12:58 AM EDT | Areal Flood Advisory | LMK | Clark, Washington | 62 min |
| Jul 8, 1:20 PM EDT | Special Weather Statement | LMK | Harrison | 25 min |
| Jul 8, 2:06 PM EDT | Special Weather Statement | LMK | Crawford, Orange, Washington | 24 min |
| Jul 8, 2:27 PM EDT | Special Weather Statement | LMK | Crawford | 33 min |
| Jul 8, 2:29 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 8, 2:32 PM EDT | Areal Flood Advisory | LMK | Crawford, Orange, Washington | 3 hr |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Perry | 26 min |
| Jul 8, 2:59 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Jul 8, 3:05 PM EDT | Special Weather Statement | LMK | Perry | 25 min |
| Jul 8, 3:08 PM EDT | Special Weather Statement | LMK | Scott | 37 min |
| Jul 8, 3:24 PM EDT | Special Weather Statement | LMK | Dubois | 36 min |
| Jul 8, 3:34 PM EDT | Areal Flood Advisory | LMK | Perry | 116 min |
| Jul 8, 5:30 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 8, 5:33 PM EDT | Areal Flood Advisory | LMK | Jefferson | 117 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.